Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 176, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 6, 2002, 3:10 PM EDT for Jackson County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2002, 3:10 PM EDT (19:10 UTC)
- Expired
- Jun 6, 2002, 3:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Jackson County, GA
The radar
The Atlanta radar (KFFC), 125 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 061910 SVRATL GAC157-061945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 309 PM EDT THU JUN 6 2002 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN NORTHEAST GEORGIA * UNTIL 345 PM EDT * AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NICHOLSON...MOVING EAST AT 25 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ARCADE... JEFFERSON...MAYSVILLE...NICHOLSON...PENDERGRASS AND TALMO. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 40 MPH CAN BE EXPECTED IN THE WARNED AREA. EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES OR ELECTRICAL APPLIANCES. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3419 8376 3400 8354 3408 8338 3426 8356
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:00 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 6, 3:00 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 300 PM EDT THU JUN 6 2002 OVERVIEW...MODELS HANDLE UPPER LEVEL SHORT WAVE AND BUILDING RIDGE SIMILARLY THRU SATURDAY AFTERNOON. TAIL END OF SHORT WAVE PASSES NEAR TENNESSEE-GEORGIA BORDER BETWEEN 00Z AND 06Z TONIGHT. ASSOCIATED ENERGY FIELD GETS SHEARED OUT...BUT STILL PVA RESULTS OVER NORTH GEORGIA TONIGHT INTO SATURDAY MORNING. UPPER RIDGE BUILDS IN THE EASTERN HALF OF THE COUNTRY OVER THE WEEKEND IN RESPONSE TO TROF OVER THE WESTERN U.S. DIGGING SOUTH. COLD FRONT MOVES SOUTHEAST INTO CENTRAL GEORGIA BY 06Z TONIGHT WITH DRIER AIR FILTERING IN BEHIND IT. THE FRONT STALLS OVER SOUTHERN GEORGIA BY FRIDAY AFTERNOON WITH A WEAK FRONTAL WAVE DEVELOPING. SURFACE HIGH MOVES ACROSS THE GREAT LAKES AND NORTHEAST U.S. SHIFTING LOW LEVEL FLOW TO THE NORTHEAST FRIDAY NIGHT. NEAR TERM...CONVECTION DEVELOPED AHEAD OF FRONT NEAR AN ATLANTA TO GAINESVILLE LINE. MAIN ACTIVITY NEAR FRONT IN N ALABAMA....ALSO FEW SHHOWERS/TSTMS HAVE DEVELOPED IN SOUTHERN PART STATE. WILL CONTINUE SCATTERED POPS FOR MOST OF CWA INTO TONIGHT. WITH THE FRONT IN THE AREA AND POSSIBLE WAVES ALONG IT NEAR SOUTHERN BOUNDARY WILL KEEP CHANCE POPS FOR FRIDAY AFTERNOON AND EVENING. MAV POPS SEEM A BIT ON THE WET SIDE...SO WILL NOT CARRY ANY POPS FOR SATURDAY WITH DRY AIR COVERING MOST OF CWA...RETURN FLOW AROUND HIGH PRESSURE BY SUNDAY MAY GIVE SMALL CHANCE IN THE WESTERN PART OF THE STATE. FOR TEMPS WILL USE A BLEND OF ALL GUIDANCE....GENERALLY STAYING JUST A TAD ON THE WARMER SIDE. EXTENDED...AS HIGH PRESSURE MOVES AWAY FROM THE AREA...MORE UNSTABLE AIR WILL MOVE IN ON BACK SIDE OF IT. NEXT FRONT APPROACHING THE CWA BY MIDDLE OF NEXT WEEK SO CHANCE OF PRECIP WILL AGAIN BE INCREASING BY THEN. WILL NEED TO CONTINUE CHANCE OF PRECIP FROM MONDAY ONWARD ...BUT MAINLY AFTERNOON AND EVENING. HIGH TEMPS SHOUL STAY IN 80S TO AROUND 90 FOR MOSOT OF THE EXTENDED. FORECAST CONFIDENCE...GOOD CONFIDENCE THRU FORECAST...ALTHOUGH AVN MODEL HAS TO BE TAKEN WITH A GRAIN OF SALT. FCSTID = 22 ATL 68 86 68 82 / 30 10 10 10 AHN 67 87 68 84 / 30 10 10 10 GVL 66 85 65 82 / 30 10 10 10 RMG 66 88 66 86 / 30 00 00 00 CSG 72 90 72 89 / 40 30 20 10 MCN 72 91 70 89 / 50 40 30 10 .ATL... GA...NONE. OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC. OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAILABLE AT FLUS42 KFFC. DH
In the hours before
Local storm report, Jun 6, 9:42 AM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
942 AM EDT THU JUN 06 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0632 PM CEDARTOWN GA 0.75 INCH HAIL
06/05/02 POLK REPORTED BY A SPOTTER.
0700 PM ROME GA WIND DAMAGE
06/05/02 FLOYD TREES AND POWER LINES
DOWN.
0730 PM MINERAL BLUFF GA WIND DAMAGE
06/05/02 FANNIN REPORTED BY FANNIN COUNTY
911. TREES DOWN.
0735 PM CARTERSVILLE GA 1.00 INCH HAIL
06/05/02 BARTOW REPORTED BY SPOTTER.
0740 PM 15E CALHOUN GA WIND DAMAGE
06/05/02 GORDON TREES DOWN. PUBLIC
REPORT.
0850 PM DALTON GA WIND DAMAGE
06/05/02 WHITFIELD NUMEROUS TREES DOWN. A
FEW POWER LINES DOWN.
REPORTED BY A SPOTTER.
0900 PM CHATSWORTH GA WIND DAMAGE
06/05/02 MURRAY TREES AND POWER LINES
DOWN.REPORTED BY MURRAY
COUNTY 911.
0930 PM 10N BARNESVILLE GA WIND DAMAGE
06/05/02 LAMAR TREES DOWN. PUBLIC
REPORT.
0930 PM BARNESVILLE GA WIND DAMAGE
06/05/02 LAMAR SHINGLES BLOWN OFF ROOF.
PUBLIC REPORT.The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:42 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray | 33 min |
| Jun 5, 9:18 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 27 min |
| Jun 5, 9:40 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin | 35 min |
| Jun 5, 10:25 PM EDT | Severe Thunderstorm Warning | FFC | Pike | 35 min |
| Jun 5, 10:39 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Union, White | 21 min |
| Jun 5, 11:08 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union, White | 22 min |
| Jun 6, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Wilkes | 36 min |
| Jun 6, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 29 min |
| Jun 6, 6:37 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.